Prescription Drug Discussion Forums  

Go Back   Prescription Drug Discussion Forums > Medication Discussions > Specific Drug Discussions > Provigil

Notices

Reply
 
Thread Tools Display Modes
  #1  
Old 09-27-2003, 05:00 AM
Yolanda
Guest
 
Posts: n/a
Default No Subject

I was diagnosed with mild sleep apnea. Even though it is mild, I am extremely sleepy during the day. I am not sure if the apnea is causing this or not. My doctor just prescribed me Provigil. I haven't started taking it yet, but I need to know if it is really going to help me. Basically, I need to know which is worse, excessive sleepiness or side effects of Provigil? Could someone give me their opinion?
Reply With Quote
  #2  
Old 12-02-2005, 06:00 AM
Debbie
Guest
 
Posts: n/a
Default provigil

after more than 5 yrs of various antidepressants and nothing that worked, at least not well, I c/o to my md about how I still had no energy. He replied that he had never viewed me as a depressed person, but when I called or went in for appt. my chief co was always, focus on various household duties and organization poor. Fatigued, becoming a total couch potato and a little anti-social. Finally, he mentioned the possibility of Adult A/D. Not knowing much about provigil and being a nurse, I immediately read all I could find. I am on 100 mg. daily x one week and already can tell so much improvement. Unfortunately BC/BS ins. will not pay for this med. So, an appeal has been made. This medication is wonderful so far, only side effect is a H/A and am hoping these will d/c soon.
Reply With Quote
  #3  
Old 12-03-2005, 06:00 AM
Unregistered
Guest
 
Posts: n/a
Default No Subject

I have narcolepsy and was falling asleep behind the wheel every time I got into a car to drive. I also have fibromyalgia. I have taken provigil for almost 3 years. I take 200 mg a day and an extra 100mg when needed. It seems to be working well as long as I take it consistently. On weekends when I do not have to drive, I tend to skip it, which I am not supposed to do.<br><br>I have had no side affects that I am aware of. My energy level is usually very good. I teach junior high students and feel I am alert and very even tempered when I take 100 mg at 6 am, 100mg at noon, and 100 mg at 4 pm. <br>I do not feel I have developed an addiction to the drug and I have had not weight loss, depression, or nerveousness.
Reply With Quote
  #4  
Old 12-03-2005, 06:00 AM
Katie
Guest
 
Posts: n/a
Default Provigil

I have had no side effects from Provigil. Maybe I am just one of the lucky ones but I have not had one side effect, and the benefits outweigh the side effects
Reply With Quote
  #5  
Old 12-03-2005, 06:00 AM
Okie
Guest
 
Posts: n/a
Default reply

I have hypersomnia (found out in April) and I take Provigil when I have to be some where that I must be alert and focus - like class. I have found it to really help. I don't have any side effects but then again I don't take it every day. I have the 200 mg and I break that in half and take it about 8:30 in the morning. I am still wide awake and it is 11:30pm. I do take a mild sleep aid (walmart brand and only one not two as recommended) but that is to sleep with the "head harness" that is required for sleep apnea. I have not lost any real weight - but I need too! I wish that was what happen to me...although I must say my clothes fit better - so maybe I am!! It won't hurt me to loose 50 lbs.<br>I think it is well worth taking when you need to be alert and awake. It says that it is addictive - and so that is why I don't take it except when I have to be alert - about 3 days a week most of the time.<br>I hope it makes you more alert like it has me - and I just hope there are no real bad things that come about later on - like some drugs, i.e. Vioxx.<br>Good health is a real thing to value - and sometimes we don't until we don't have it!<br>Good luck.<br>
Reply With Quote
Reply

Bookmarks

Thread Tools
Display Modes

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is On
HTML code is Off

Forum Jump


This site is presented as an educational source only. The information on this site is not a substitute for a visit with your doctor or pharmacist. Always talk to your doctor before changing medications or dosage, or if you experience any serious side effects. The information on this site that has been contributed by other visitors should be taken with a grain of salt. This is the Internet and you have no idea if the person who posted any information knows what they are talking about. Use this site to come up with a list of questions to ask your doctor, do not use this site to replace your doctor.

All times are GMT. The time now is 09:26 PM.


Powered by vBulletin® Version 3.8.8
Copyright ©2000 - 2018, vBulletin Solutions, Inc.